A Caltech Library Service

Product Form and Local Balance in Queueing Networks

Chandy, K. Mani and Howard, John H. and Towsley, Donald F. (1977) Product Form and Local Balance in Queueing Networks. Journal of the ACM, 24 (2). pp. 250-263. ISSN 0004-5411. doi:10.1145/322003.322009.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


A new property of queueing discipline, station balance, seems to explain why some disciplines yield product form solutions for queues and networks using nonexponential service disciplines and other disciplines do not. A queueing discipline satisfies station balance if rates at which customers receive service at each position of the queue are proportional to the probability that a customer arrives at that position. Station and local balance in queues and networks of queues are investigated. In addition to characterizing local balance and product form, the results of the paper generalize previous results on local balance to arbitrary differentiable service distribution functions.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1977 Association for Computing Machinery, Inc. This work was supported by the National Science Foundation under Grants DCR 74-13302 and GJ-1084.
Funding AgencyGrant Number
NSFDCR 74-13302
Issue or Number:2
Record Number:CaltechAUTHORS:20190109-110649524
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:92167
Deposited By: Tony Diaz
Deposited On:09 Jan 2019 19:11
Last Modified:16 Nov 2021 03:47

Repository Staff Only: item control page